Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fat Loss
Nov 4, 2012

Dear Dr., I am 48 years old male taking Combivir+Sustiva for two years now but recently lost lots of fat from my legs and arms, I know this is a side effect from the pills. But need to restore it back as I need to have girly legs like before, now I look horrible and less sexy. Can I take any female hormones to restore it back or what? Also note I live in Africa so i cannot change this medicine or do any expensive things. If yes for female hormone what is the type , dose and for how long. Now I started to take 50 mg pill of DHEA maybe it restores fat again despite I wished to thin all my life but not looking veiny skinny legs like now. Please advice soonest.

Response from Dr. Pierone

Hello, and thanks for posting.

I am sorry to hear about the loss of fat and body changes that you are experiencing. I am not aware of any protective effect of female hormones on progression of fat loss related to antiretroviral treatment. The one proven strategy is to change AZT (in Combivir) to tenofovir (Viread).

You should discuss this possibility with your health care provider and see what they recommend.

Good luck!



Previous
Macrocytic Anemia
Next
viral load spike

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement